Alert archive / Texas / River Flood Warnings in 2012
River Flood Warning 3, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Jan 10, 2012, 3:59 PM CST for Hunt County, Texas. It took effect at Jan 10, 2012, 7:25 PM CST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2012, 3:59 PM CST (21:59 UTC)
- In effect from
- Jan 10, 2012, 7:25 PM CST
- Expired
- Jan 10, 2012, 10:23 PM CST
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Flood severity
- Minor
County Hunt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 129 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cowleech Fork Sabine River at Greenville (GNVT2).
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08017200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
328
WGUS44 KFWD 102159
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
359 PM CST TUE JAN 10 2012
...THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING AREA IN TEXAS...
COWLEECH FORK OF THE SABINE AT GREENVILLE AFFECTING HUNT COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS.
&&
TXC231-110959-
/O.NEW.KFWD.FL.W.0003.120111T0125Z-120111T2100Z/
/GNVT2.1.ER.120111T0125Z.120111T0500Z.120111T0900Z.NO/
359 PM CST TUE JAN 10 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLOOD WARNING FOR THE COWLEECH FORK OF THE SABINE AT GREENVILLE.
* FROM THIS EVENING TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS
CANCELLED.
* AT 345 PM TUESDAY THE STAGE WAS 13.75 FEET.
* FLOOD STAGE IS 14.0 FEET.
* MINOR FLOODING IS FORECAST
* FORECAST...THE RIVER SHOULD RISE ABOVE FLOOD STAGE BY TUESDAY
EVENING AND CONTINUE TO RISE TO A CREST NEAR 15 FEET BY TUESDAY
NIGHT. THE RIVER SHOULD FALL BELOW FLOOD STAGE BY WEDNESDAY AFTER
MIDNIGHT.
* AT 15 FEET CAUTION SHOULD BE EXERCISED NEAR THE RIVER BECAUSE OF
MINOR OUT OF BANK FLOW.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 15.2 FEET ON MAR 5 2004.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME WED THU FRI SAT
COWLEECH FORK SABINE RIVER
GREENVILLE 14 13.8 TUE 04 PM 12.8 4.8 4.1 3.8
$$2 follow-up statements
449
WGUS84 KFWD 110145
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
745 PM CST TUE JAN 10 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING AREA IN TEXAS...
COWLEECH FORK OF THE SABINE AT GREENVILLE AFFECTING HUNT COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS.
&&
TXC231-111345-
/O.EXT.KFWD.FL.W.0003.000000T0000Z-120111T1655Z/
/GNVT2.1.ER.120110T2223Z.120111T0045Z.120111T0455Z.NO/
745 PM CST TUE JAN 10 2012
THE FLOOD WARNING CONTINUES FOR THE COWLEECH FORK OF THE SABINE AT
GREENVILLE.
* AT 645 PM TUESDAY THE STAGE WAS 14.39 FEET.
* FLOOD STAGE IS 14 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO END TUESDAY NIGHT.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO RECEDE AND
FALL BELOW FLOOD STAGE BY TUESDAY NIGHT.
&&
FLD OBSERVED FORECAST 6PM
LOCATION STG STG DAY TIME WED THU FRI SAT
COWLEECH FORK SABINE RIVER
GREENVILLE 14 14.4 TUE 07 PM 9.4 4.4 3.7 3.6
$$179
WGUS84 KFWD 110423
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1023 PM CST TUE JAN 10 2012
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING AREAS IN TEXAS...
COWLEECH FORK OF THE SABINE AT GREENVILLE AFFECTING HUNT COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS.
&&
TXC231-110453-
/O.CAN.KFWD.FL.W.0003.000000T0000Z-120111T1655Z/
/GNVT2.1.ER.120110T2223Z.120111T0100Z.120111T0255Z.NO/
1023 PM CST TUE JAN 10 2012
THE FLOOD WARNING IS CANCELLED FOR
THE COWLEECH FORK OF THE SABINE AT GREENVILLE.
* AT 0945 PM TUESDAY THE STAGE WAS 13.71 FEET.
* FLOOD STAGE IS 14 FEET.
* FELL BELOW FLOOD STAGE AT 9 PM TUESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO NEAR 6 FEET BY
THURSDAY MORNING.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME WED THU FRI SAT
COWLEECH FORK SABINE RIVER
GREENVILLE 14 13.7 TUE 10 PM 6.2 3.9 3.6 3.6
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Jan 10, 3:38 PM CST, 21 minutes earlier.
Area forecast discussion, Jan 10, 3:38 PM CST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 338 PM CST TUE JAN 10 2012 .DISCUSSION... BEST MID-LEVEL LAPSE RATES ARE NOW CONFINED TO ARKANSAS...AND UPPER LOW HAS BEEN EFFECTIVELY CUT OFF FROM SUBTROPICAL PLUME. DRY AIR CONTINUES TO ENTRAIN INTO THE CORE OF SYSTEM...AND SHOULD LIMIT ADDITIONAL PRECIP TO SPRINKLES/DRIZZLE. UPPER LOW WILL REACH EASTERN EXTENT OF THE FWD CWA AROUND NIGHTFALL. DEEP SUBSIDENCE WILL FOLLOW TONIGHT...WITH WEAK SURFACE RIDGING DIMINISHING WINDS. WITH CLEAR SKIES AND LIGHT WINDS...THE SURFACE LAYER SHOULD QUICKLY SATURATE. SHALLOW FOG IS LIKELY AREAWIDE. SUBTLE DRY ADVECTION FROM THE WEST SHOULD PREVENT WIDESPREAD DENSE FOG...BUT THE VISIBILITY IS EXPECTED TO FALL BELOW ONE MILE AT SOME LOCATIONS. THE SHALLOW NATURE OF THE FOG AND INCREASING SOUTHWEST WINDS AHEAD OF APPROACHING FRONT SHOULD ALLOW FOG TO DISSIPATE MORE EFFECTIVELY THAN TYPICAL JANUARY FOG EVENTS. SUNNY SKIES AND DRYING DOWNSLOPE WINDS WILL BUOY TEMPERATURES INTO THE 60S ON WEDNESDAY. THE MILD WEATHER WILL BE SHORT-LIVED AS COLD FRONT WILL INVADE NORTHWEST PORTIONS OF CWA AROUND SUNSET. SURFACE BOUNDARY IS CURRENTLY IN THE DAKOTAS...BUT WILL QUICKLY SPILL SOUTH. WIND CHILLS WILL PLUMMET INTO THE TEENS BY DAYBREAK THURSDAY. A BLUSTERY DAY WILL FOLLOW. AFTERNOON TEMPERATURES WILL RETURN TO NORMAL BY SATURDAY. A STRAY SHORTWAVE CURRENTLY OFF THE COAST OF SAN FRANCISCO WILL CUT OFF. GUIDANCE CONTINUES TO STRUGGLE WITH EVOLUTION OF FEATURE NEXT WEEK. ONCE THE LOW EJECTS...IT SHOULD BECOME AN OPEN WAVE WHEN IT REACHES THE SOUTHERN PLAINS...THUS ANY RAIN EVENT WOULD BE BRIEF. TO AVOID SPREADING 20 POPS THROUGHOUT AN EXTENDED PERIOD...WILL MAINTAIN SHOWERS ONLY MONDAY AND MONDAY NIGHT... DESPITE UNCERTAINTY IN TIMING. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 37 65 31 45 28 / 10 0 0 0 0 WACO, TX 34 66 31 48 23 / 10 0 0 0 0 PARIS, TX 36 61 27 41 22 / 10 0 5 0 0 DENTON, TX 34 63 25 44 22 / 10 0 0 0 0 MCKINNEY, TX 35 62 30 43 22 / 10 0 0 0 0 DALLAS, TX 38 66 32 44 31 / 10 0 0 0 0 TERRELL, TX 36 66 31 45 24 / 10 0 0 0 0 CORSICANA, TX 37 66 32 46 26 / 10 0 0 0 0 TEMPLE, TX 34 68 30 46 23 / 5 0 0 0 0 MINERAL WELLS, TX 33 64 24 46 23 / 10 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 58/25
Hazardous weather outlook, Jan 10, 3:27 PM CST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 327 PM CST TUE JAN 10 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 327 PM CST TUE JAN 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. AREAS OF FOG WILL START TO DEVELOP LATE THIS EVENING. THIS FOG WILL REDUCE VISIBILITIES TO 1 MILE OR LESS AT TIMES OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AREAS OF FOG WILL CONTINUE INTO LATE WEDNESDAY MORNING. AFTERWARD...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 7:17 PM CST | River Flood Warning | FWD | Hunt | 14 hr |
| Jan 9, 7:17 PM CST | River Flood Warning | FWD | Hunt, Rockwall | 14 hr |
| Jan 10, 4:22 AM CST | Special Weather Statement | FWD | Grayson | 23 min |
| Jan 10, 5:34 AM CST | Special Weather Statement | FWD | Van Zandt | 26 min |
Nearby
River Flood Warnings in Texas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.